Toxic Neuropathy Drugs

“There is a daunting list of toxins that can affect the peripheral nervous system,” according to a study published by Dr. Hani Kusiaf of the Department of Neurology at the Mayo Clinic in Minnesota.

A host of potentially toxic neuropathy and myopathy drugs are unintentionally being released from research laboratories around the world, because the effects are only seen after prolonged use by the subjects.

 

Some of the reported culprits include:

  • statins
    “… long-term treatment with statins caused a clinically silent but still definite damage to peripheral nerves when the treatment lasts longer than 2 years.”
  • daptomycin
    (Cubicin) Leaflet by Novartis advises, “Physicians should be alert to signs and symptoms of peripheral neuropathy in patients receiving Cubicin.”
  • imatinib
    “Peripheral neuropathy as an adverse effect of imatinib therapy.”
  • hydroxychloroquine (HCQ)
    “Most cases manifest as insidious onset proximal myopathy that may be associated with peripheral neuropathy and cardiac myotoxicity.”
  • highly active antiretroviral therapy (NTRIs)
    “Patients treated with nucleoside analogue reverse transcriptase inhibitors (NRTIs) develop a varying degree of myopathy or neuropathy after long-term therapy.”
  • tandutinib
    “… tandutinib is toxic to the neuromuscular junction.”
  • bortezomib
    “Peripheral neuropathy is a significant toxicity of bortezomib, requiring dose modification and potential changes in the treatment plan when it occurs.”
  • angel’s trumpet
    “This case of acute motor axonal neuropathy type Guillain-Barré syndrome is novel in that the cause was established as ingestion of a toxic solanaceous plant, angel’s trumpet…”
  • cisplatin (cancer-fighting platinum agent)
    “…cisplatin is the most neurotoxic, inducing mainly sensory neuropathy of the upper and lower extremities.”
  • tumor necrosis factor α antagonists
    “Demyelinating neuropathy is a rare adverse event of anti–TNF-α therapy.”
  • cobalt-chromium
    “… severe auditory and optic nerve toxicity in patients exposed to an abnormal release of cobalt and chromium from damaged hip prostheses.”
  • ixabepilone
    “Peripheral neuropathy (PN), associated with ixabepilone treatment, is usually mild to moderate, predominantly sensory and cumulative.”
  • aerosolised porcine neural tissue
    “The neurological disorder described is autoimmune in origin and is related to occupational exposure to multiple aerosolised porcine brain tissue antigens.”

While these toxic neuropathic agents only show their true colors currently under specific circumstances, neuropathy and myopathy are being recognized as definite effects from the body being subjected to these novel and unnatural chemicals.

As many of these substances are tested only a limited population, exposure to a greater amount of people may lead to an exponentially greater number of reported adverse reactions, such as neuropathies and myopathies, in the future.

Leave a comment

This site uses Akismet to reduce spam. Learn how your comment data is processed.